Texas, 2007

Hail in Texas, May 6, 2007

May 6, 2007 · NWS OUN · 2 events in 1 county or zone

Thunderstorms developed in the early morning hours over parts of northwest Oklahoma before moving south and east through the afternoon. Upper level low pressure remained anchored over Colorado during this time period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms developed in the early morning hours over parts of northwest Oklahoma before moving south and east through the afternoon. Upper level low pressure remained anchored over Colorado during this time period. Surface low pressure was located over southeast Colorado, with a dryline extending south along the Oklahoma and Texas panhandle border into northern Texas. Numerous outflow boundaries were also present from previous thunderstorms. These boundaries were important in the formation of thunderstorms throughout the day. Moisture was in abundance that day, along with very strong instability. Wind shear remained very favorable for supercell thunderstorms. The thunderstorms moved into northern Texas during the late afternoon hours, with one become maintaining its severe characteristics as it moved through Foard county. Large hail occurred with this thunderstorm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 6, 2:13 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, May 6, 2:13 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CDT SUN MAY 6 2007

.SHORT TERM...
SEVERE WX POTENTIAL HAS PRIORITY BUT FLOODING MAY WELL BECOME A
GREATER CONCERN. SFC BOUNDARY ARCING FROM SE/SCENTRAL KS ACROSS
NW OK AND SOUTHWARD THROUGH W TX WILL BE THE MAIN FOCUS FOR
TORNADIC SUPERCELLS THROUGH EARLY EVENING. VERY UNSTABLE AIR OVER
AND SE OF BOUNDARY WITH CAPES 3000-4000 J/KG. STRONG SE WINDS
PROVIDING VERY FAVORABLE LOW-LEVEL INFLOW INTO STORMS NEAR THE
BOUNDARY WHERE LOW-LEVEL SHEAR AND FORCING ARE MAXIMIZED. DEEP-
LAYER SHEAR ALSO IS GREATER FARTHER W AND N WITH 0-6KM SHEAR
RANGING FROM 60KT FAR NW OK TO LESS THAN 30KT OVER SE OK. ABUNDANT
MOISTURE AND TRAINING STORMS LIKELY TO INCREASE FLOOD POTENTIAL
LATER TONIGHT... BUT THERE ARE ENOUGH UNCERTAINTIES CURRENTLY WITH
WHERE AND IF HEAVY RAIN POTENTIAL WILL MAXIMIZE THAT WE WILL NOT
ISSUE A FLOOD WATCH AT THIS TIME. POPS WILL BE ON THE HIGHER END
OF AVAILABLE MOS IN MOST CASES NEXT 2 DAYS. MAX/MIN TEMPS BASED
LARGELY ON ADJUSTED MAV MOS GRIDS.

.LONG TERM...
CONTINUED HIGH CHANCES OF RAIN/STORMS WITH SEVERE POTENTIAL
GRADUALLY DECREASING AND FLOOD POTENTIAL INCREASING BY MID-LATE
WEEK AS SLOW-MOVING UPPER TROF APPROACHES AND TRAVERSES THE S
PLAINS. SLIGHT CHANCES ARE EXTENDED INTO FRIDAY BUT WILL KEEP THEM
OUT OF NEXT WEEKEND AS LATEST GFS/ECMWF PLACE THE UPPER LOW E OF
THE AREA BY EARLY SATURDAY. TEMPS HAVE BEEN LOADED FROM 12Z MEX
MOS GRIDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  79  64  78 /  70  70  60  50
HOBART OK         66  80  60  77 /  60  60  60  50
WICHITA FALLS TX  70  82  66  81 /  60  60  60  50
GAGE OK           58  72  54  75 /  60  50  60  50
PONCA CITY OK     67  76  66  78 /  70  70  60  50
DURANT OK         68  82  67  83 /  40  50  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/24
Hazardous weather outlook, May 6, 2:00 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT SUN MAY 6 2007

OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
300 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS NORTHERN AND WESTERN OKLAHOMA...AND PORTIONS OF CENTRAL
OKLAHOMA AND WESTERN NORTH TEXAS. A SLIGHT RISK OF SEVERE
THUNDERSTORMS COVERS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA...AND
WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK IS NORTHWEST OF A LINE FROM SEYMOUR TO ELECTRA IN
TEXAS...TO CHICKASHA...GUTHRIE...AND PONCA CITY IN OKLAHOMA. THIS
INCLUDES WESTERN PORTIONS OF OKLAHOMA CITY.

TIMING...
SEVERE THUNDERSTORMS ONGOING AT MID AFTERNOON WILL CONTINUE AND
INCREASE IN COVERAGE FROM WEST TO EAST THROUGH THE LATE AFTERNOON
AND EVENING HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR CONTINUED SEVERE WEATHER OPERATIONS INTO
THE EVENING AND OVERNIGHT HOURS.

IMPACTS...
HAIL UP TO THE SIZE OF BASEBALLS... WINDS IN EXCESS OF 70
MPH... AND ISOLATED TORNADOES WILL ACCOMPANY THE STRONGEST STORMS.

DISCUSSION...
A LARGE...AND SLOW MOVING UPPER LEVEL STORM WILL CONTINUE TO
INTERACT WITH ABUNDANT MOISTURE AND INSTABILITY...TO PRODUCE A
THREAT FOR SEVERE WEATHER OVER THE PLAINS THROUGH TONIGHT. WIND
SHEAR WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS...INCLUDING A FEW
SUPERCELLS...BUT UPPER LEVEL LIFT WILL JUST BRUSH THE WESTERN
PORTIONS OF THE FORECAST AREA. THUS...THUNDERSTORM DEVELOPMENT WILL
DEPEND LARGELY ON SURFACE BOUNDARIES AND HEATING.

HEATING IS EXPECTED TO BECOME SUFFICIENT TO BREAK THE CAP IN CENTRAL
AND SOUTHERN OKLAHOMA...AND INTO THE AREA NEAR WICHITA FALLS TEXAS.
THUNDERSTORMS INITIATED BY HEATING WILL LIKELY BE SCATTERED. DEEP
LAYER WIND SHEAR DECREASES FARTHER EAST...BUT LOW LEVEL WIND SHEAR
WILL BE STRONG THROUGHOUT THE REGION. STORM INTERACTIONS MAY
DETERMINE THE DOMINANT STORM MODE...BUT A FEW SUPERCELLS ARE
LIKELY...WITH THREATS FOR LARGE HAIL...DAMAGING WINDS...AND
TORNADOES.

A MORE CONCENTRATED THREAT FOR SEVERE WEATHER IS EXPECTED TO BEGIN
IN THE WESTERN PARTS OF THE MODERATE RISK AREA THIS AFTERNOON...
WHERE A DRYLINE AND OUTFLOW BOUNDARY WILL PROVIDE FOCUS FOR
THUNDERSTORM DEVELOPMENT. DEEP LAYER WIND SHEAR WILL SUPPORT MORE
ORGANIZED SUPERCELLS IN THIS AREA...PARTICULARLY OVER SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS...WHERE THE CAP STRENGTH MAY KEEP
STORMS MORE ISOLATED. HAIL UP TO TENNIS BALL SIZE...VERY DAMAGING
STRAIGHT LINE WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE
OUTFLOW BOUNDARY WILL LIE ACROSS NORTHWEST OKLAHOMA...AND MAY BE A
FOCUS FOR STRONGER LOW LEVEL WIND SHEAR. IF AN ISOLATED SUPERCELL
CAN BE MAINTAINED ALONG THE OUTFLOW BOUNDARY OR JUST AHEAD OF THE
DRYLINE...ONE OR TWO STRONG TORNADOES MAY OCCUR. STORMS WILL MOVE
NORTH AND NORTHEAST...WITH THE STRONGEST STORMS APPROACHING
INTERSTATES 44 AND 35 DURING THE EVENING AND OVERNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN MAY CAUSE LOCAL FLOODING IN AREAS THAT ARE
AFFECTED BY REPEAT THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA
FROM MONDAY INTO WEDNESDAY AS THE UPPER LEVEL STORM SYSTEM TO THE
WEST MOVES SLOWLY EAST. DAY TO DAY CHANGES IN THE LOCATION OF A WEAK
COLD FRONT AND OUTFLOW BOUNDARIES WILL AFFECT THE MOST LIKELY
LOCATIONS FOR SEVERE THUNDERSTORM DEVELOPMENT. THUNDERSTORMS MAY
PERSIST THROUGH FRIDAY.

ALONG WITH THE SLIGHT RISK OF SEVERE WEATHER THROUGH THE MIDDLE OF
THE WEEK... THERE WILL BE A POTENTIAL FOR WIDESPREAD HEAVY RAIN
DEVELOPING WHICH MAY LEAD TO FLOODING.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY. MORE FREQUENT UPDATES MAY BE ISSUED THIS AFTERNOON.

BURKE/SMITH

In the hours before

Special weather statement, May 6, 3:04 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
404 PM CDT SUN MAY 6 2007

TXZ084-087-062115-
FOARD TX-KNOX TX-
404 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF BENJAMIN AT
404 PM CDT...MOVING NORTH NORTHEAST AT 35 MPH. SMALL HAIL IS
POSSIBLE.

PEOPLE IN FOARD AND KNOX COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

MAXWELL
Special weather statement, May 6, 3:18 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT SUN MAY 6 2007

TXZ083-084-087-062145-
HARDEMAN TX-FOARD TX-KNOX TX-
418 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND KNOX
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF CROWELL... AND
ANOTHER STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF
TRUSCOTT AT 418 PM CDT. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN FOARD...HARDEMAN AND KNOX COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

..SPEG.
Local storm report, May 6, 3:34 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             WOODWARD                36.43N 99.39W
05/06/2007  E0.75 INCH       WOODWARD           OK   AMATEUR RADIO

&&

FM
Special weather statement, May 6, 3:39 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT SUN MAY 6 2007

OKZ009-062215-
ELLIS OK-
439 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTH OF HARMON AT 439 PM
CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND VERY HEAVY RAIN ARE
LIKELY.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

BURKE
Special weather statement, May 6, 3:40 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
440 PM CDT SUN MAY 6 2007

OKZ019-020-024>031-062300-
LOGAN-PAYNE-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-
INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE
440 PM CDT SUN MAY 6 2007

...SEVERE WEATHER THREAT THIS EVENING...

WHILE A TORNADO WATCH IS IN EFFECT UNTIL 10 PM...THE THREAT FOR
SEVERE WEATHER FOR CENTRAL OKLAHOMA IS NOT EXPECTED TO INCREASE
UNTIL EVENING.

ISOLATED SHOWERS AND FEW THUNDERSTORMS MAY AFFECT THE OKLAHOMA
CITY METRO AND SURROUNDING AREAS THROUGH MID AFTERNOON.
HOWEVER...MORE SIGNIFICANT SEVERE THUNDERSTORMS IN WESTERN AND
SOUTHWESTERN OKLAHOMA AT 430 PM WILL BE SLOW TO MOVE INTO CENTRAL
PORTIONS OF THE STATE...PERHAPS NOT ARRIVING UNTIL MID EVENING.

RESIDENTS OF CENTRAL OKLAHOMA MAY GO ABOUT THEIR WEEKEND ROUTINE BUT
SHOULD REMAIN ALERT FOR THE DEVELOMENT OR APPROACH OF SEVERE WEATHER.

KEEP IN TOUCH WITH THE LATEST WEATHER INFORMATION AND HAVE A PLAN OF
ACTION IF THE WEATHER BECOMES THREATENING.

FOSTER
Local storm report, May 6, 3:43 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             MOORELAND               36.44N 99.21W
05/06/2007  E1.00 INCH       WOODWARD           OK   TRAINED SPOTTER

&&

FM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Foard

When
May 6, 3:55 PM CST
Where
Foard County, 11 mi S of Crowell
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
33.821, -99.720

The hail was reported on Highway 6.

Hail, Foard

When
May 6, 4:27 PM CST
Where
Foard County, 7 mi S of Crowell
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
33.879, -99.720

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34498, 34499.